0
RESEARCH PAPERS

An Adaptive Control Scheme for Mechanical Manipulators—Compensation of Nonlinearity and Decoupling Control

[+] Author and Article Information
Roberto Horowitz, Masayoshi Tomizuka

Department of Mechanical Engineering, University of California, Berkeley, CA 94720

J. Dyn. Sys., Meas., Control 108(2), 127-135 (Jun 01, 1986) (9 pages) doi:10.1115/1.3143754 History: Received February 06, 1986; Online July 21, 2009

Abstract

This paper presents a new adaptive control scheme for mechanical manipulators. Making use of the fundamental properties of the manipulator equations, an adaptive algorithm is developed for compensating a nonlinear term in the dynamic equations and for decoupling the dynamic interaction among the joints. A computer simulation study is conducted to evaluate the performance of a manipulator control system composed of the manipulator, adaptive nonlinear compensator/decoupling controller and state feedback controller with integral action. Simulation results show that the manipulator control system with adaptive controller is insensitive to variations of manipulator configurations and payload.

Copyright © 1986 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In